MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO; BALLOON EXPANDABLE BILIARY STENT

BARD PERIPHERAL VASCULAR, INC. VALEO; BALLOON EXPANDABLE BILIARY STENT
Catalog Number EV09361CD
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the packaging allegedly contained different sized product.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 07/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the common iliac artery, the packaging allegedly contained different sized product.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the sample was returned for evaluation alongside the outer packaging box.The outer packaging box indicated the given lot number and product catalog number.The product labeling specified a 9x36mm stent with an 80 cm shaft length.The product received had the indications printed on the hub of a 9x36mm stent with a 120 cm shaft length.The device was returned to manufacturing where it was determined the device was a 120 cm shaft, and the packaging hoop returned was for a 120 cm shaft device.Sales information was pulled for the reported complaint facility.The facility has no purchase history of a 9x36 mm stent on a 120 cm length catheter shaft.The facility has only purchased the 9x36 mm stents on the 80 cm shaft length.The product had not been through the returned goods process.Therefore, it is unknown how the facility would have obtained the 120 cm catheter length device with the 9x36 mm stent that was returned as the reported complaint device without a mix up of the product in the packaging.Therefore, the investigation is confirmed for the reported product mix up, as the user returned a 120 cm length shaft device despite no sales history of purchasing this size product.The likely root cause of the failure was determined to be a manufacturing related mix up.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use states: precautions: inspect the valeo® balloon expandable biliary stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.The product labeling contained valid information for the given lot number and product catalog number, but did not match the specifications of the product inside the packaging box.H10: b5, d4 (expiration date: 07/2025), g3 h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
VALEO
Common Device Name
BALLOON EXPANDABLE BILIARY STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18577361
Report Number2020394-2024-00110
Device Sequence Number9163305
Product Code FGE
UDI-Device Identifier00801741000911
UDI-Public(01)00801741000911
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEV09361CD
Device Lot NumberGFHT2151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale